Please use this identifier to cite or link to this item:
|Type:||Artigo de periódico|
|Title:||Dapsone Hypersensitivity Syndrome In An Adolescent During Treatment Of Leprosy|
|Abstract:||A 12 y old girl was admitted 24 days after start a WHO multidrug therapy scheme for multibacillary leprosy (dapsone, clofazimine and rifampicin) with intense jaundice, generalized lymphadenopathy, hepatoesplenomegaly, oral erosions, conjunctivitis, morbiliform rash and edema of face, ankles and hands. The main laboratory data on admission included: hemoglobin, 8.4 g/dL; WBC, 15,710 cells/mm3; platelet count, 100,000 cells/mm3; INR = 1.49; increased serum levels of aspartate and alanine aminotransferases, gamma-glutamyl transpeptidase, alkaline phosphatase, direct and indirect bilirubin. Following, the clinical conditions had deteriorated, developing exfoliative dermatitis, shock, generalized edema, acute renal and hepatic failure, pancytopenia, intestinal bleeding, pneumonia, urinary tract infection and bacteremia, needing adrenergic drugs, replacement of fluids and blood product components, and antibiotics. Ten days after admission she started to improve, and was discharged to home at day 39th, after start new supervised treatment for leprosy with clofazimine and rifampicin, without adverse effects. This presentation fulfils the criteria for the diagnosis of dapsone hypersensitivity syndrome (fever, generalized lymphadenopathy, exfoliative rash, anemia and liver involvement with mixed hepatocellular and cholestatic features). Physicians, mainly in geographical areas with high prevalence rates of leprosy, should be aware to this severe, and probably not so rare, hypersensitivity reaction to dapsone.|
|Appears in Collections:||Unicamp - Artigos e Outros Documentos|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.